Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Riverton, WY

June 23, 2011Big Horn County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 23, 2011, 5:05 PM MDT for Big Horn County, Wyoming. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 5:05 PM MDT (23:05 UTC)
Expired
Jun 23, 2011, 5:45 PM MDT
In force
40 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Big Horn County, WY

The radar

The Billings radar (KBLX), 121 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:12 PM MDTHAIL 0.754 Se Lovell, WY
Jun 23, 5:15 PM MDTHAIL 0.752 Sse Lovell, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2383 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS55 KRIW 232305
SVRRIW
WYC003-232345-
/O.NEW.KRIW.SV.W.0010.110623T2305Z-110623T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
505 PM MDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 545 PM MDT

* AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST
  SOUTH OF LOVELL...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HWY 310/789 MILE MARKER 230 AROUND 510 PM MDT.
  U.S. HWY 14A MILE MARKER 50 AROUND 515 PM MDT.
  U.S. HWY 14A MILE MARKER 60 AROUND 535 PM MDT.

THIS STORM WILL IMPACT THE SOUTH END OF BIGHORN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4467 10781 4466 10845 4482 10856 4501 10829
      4501 10822
TIME...MOT...LOC 2305Z 238DEG 20KT 4479 10838
WIND...HAIL 60MPH 1.00IN

$$

JONES
2 follow-up statements
556 
WWUS55 KRIW 232322
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
522 PM MDT THU JUN 23 2011

WYC003-232345-
/O.CON.KRIW.SV.W.0010.000000T0000Z-110623T2345Z/
BIG HORN WY-
522 PM MDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BIG HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 545 PM MDT...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR U.S.
HWY 14A MILE MARKER 50...OR 8 MILES EAST OF LOVELL...MOVING NORTHEAST
AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES WAS REPORTED WITH THIS 
STORM A FEW MILES SOUTH OF LOVELL.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH 
CENTRAL BIG HORN COUNTY...INCLUDING THE SOUTH END OF BIGHORN LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4467 10781 4467 10823 4491 10838 4501 10829
      4501 10822
TIME...MOT...LOC 2321Z 236DEG 30KT 4487 10821
WIND...HAIL 60MPH 1.00IN

$$

JONES
873 
WWUS55 KRIW 232343
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
543 PM MDT THU JUN 23 2011

WYC003-232353-
/O.EXP.KRIW.SV.W.0010.000000T0000Z-110623T2345Z/
BIG HORN WY-
543 PM MDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BIG HORN COUNTY
IN NORTH CENTRAL WYOMING WILL EXPIRE AT 545 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...DANGEROUS CLOUD-TO-GROUND LIGHTNING...SMALL HAIL...AND 
GUSTY WIND TO 40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4467 10781 4467 10823 4491 10838 4501 10829
      4501 10822
TIME...MOT...LOC 2343Z 236DEG 30KT 4497 10799

$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:54 PM MDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 23, 2:54 PM MDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
254 PM MDT THU JUN 23 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

CONVECTION THIS MORNING AND EARLY AFTERNOON WAS SIGNIFICANTLY
ABOVE WHAT WAS PREVIOUSLY EXPECTED OR GENERATED IN THE MODELS.
GOOD UPPER DIVERGENCE FROM A 6O KT JET TO THE SOUTH HAS BEEN THE
MAIN DRIVING FORCE ACROSS LINCOLN...SUBLETTE...FREMONT AND NATRONA
COUNTIES. HEATING TO THE NORTH HAS NOW DRIVEN CONVECTION OVER
TETON AND PARK COUNTIES AND SHOULD SPREAD ACROSS THE BIG HORN
BASIN...BIGHORN MOUNTAINS AND JOHNSON COUNTIES THROUGH THIS EVENING.
EXPECT CONVECTION TO BE MORE WIDESPREAD ON FRIDAY AS WELL.
SATURDAY SHOULD SEE MORE THAN THE MODELS ARE PRODUCING AS WELL AND
HAVE INCREASED PRECIPITATION PROBABILITIES...ESPECIALLY IN THE
MOUNTAINS AND NORTH. TEMPERATURES WERE COOLER UNDER THE AREA OF
WIDESPREAD SHOWER AND EMBEDDED THUNDERSTORM ACTIVITY FROM WEST
CENTRAL THROUGH EAST CENTRAL. THE AREAS NORTH AND SOUTH WARMED
PRETTY MUCH AS EXPECTED. EXPECT DAYTIME CONVECTION FRIDAY AND
SATURDAY WILL HAVE COOLING IMPACT AS WELL BUT THE LOCATION IS HARD
TO DETERMINE AT THIS TIME. TEMPERATURE IMPACT ON SNOW MELT IS
ADDRESSED BELOW IN THE HYDROLOGY SECTION.

.LONG TERM...SUNDAY THROUGH THURSDAY

SEASONABLY COOL AND UNSETTLED CONDITIONS WILL LINGER OVER THE
NORTH THROUGH SUNDAY WHILE WARM AND DRY CONDITIONS PREVAIL OVER
THE SOUTH. ABOVE NORMAL TEMPERATURES EXPECTED TUESDAY THROUGH
THURSDAY. SLIGHT CHANCES OF LATE DAY THUNDERSTORMS WILL CONTINUE
OVER NORTHERN WYOMING THROUGH THIS PERIOD.

MEDIUM RANGE GLOBAL MODELS SHOWING LESS SPREAD THROUGH THIS PERIOD
THAN PREVIOUS RUNS.  AGREEMENT IN THE INITIAL PERIOD IN DRIFTING
TAIL END OF TROUGH ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN
PLAINS SUNDAY WITH ASSOCIATED FRONTAL BOUNDARY PUSHING SOUTH INTO
NORTH CENTRAL AND EASTERN WYOMING.  BEST MOISTURE AND INSTABILITY
WILL BE ALONG AND EAST OF THIS BOUNDARY WITH A DRIER WESTERLY FLOW
ACROSS THE WEST AND SOUTH.  AN UPPER RIDGE TRANSLATES THE NORTHERN
ROCKIES ON MONDAY AS UPSTREAM TROUGH SHARPENS ALONG 130W.
UNSEASONABLY WARM SW FLOW DEVELOPS TUESDAY AND WEDNESDAY BETWEEN
THIS TROUGH AND STRENGTHENING RIDGE OF HIGH PRESSURE OVER THE
SOUTHERN U.S.  BOTH GFS AND ECMWF BRING SHORTWAVE IN SW FLOW ACROSS
AREA TUESDAY NIGHT AND WEDNESDAY WITH GFS MUCH STRONGER WITH THIS
FEATURE.  FORECAST WEIGHTED TOWARD ECMWF WITH THIS ENERGY DAMPENING
OUT MORE INTO STRONG EXPANDING RIDGE.  ECMWF CONTINUES TO EXPAND HOT
RIDGE ACROSS THE ROCKIES AND CENTRAL U.S. THROUGH THURSDAY WHILE GFS
LOWER WITH HEIGHTS ACROSS NE PACIFIC AND NW U.S.  FORECAST CONTINUES
TO SIDE WITH ECMWF...ON WARMER SIDE OF GUIDANCE TEMPERATURES AND
SLIGHT CHANCES OF LATE DAY THUNDERSTORMS CONFINED TO THE NORTH.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH THE EVENING ACROSS THE
NORTHERN HALF OF THE FORECAST AREA.  THESE SHOWERS AND THUNDERSTORMS
WILL BRING PERIODS OF MVFR CIGS AND MOUNTAIN OBSCURATIONS.  STRONGER
STORMS ARE POSSIBLE OVER THE NORTHERN THIRD OF THE STATE THROUGH
06Z.  VFR CONDITIONS CAN BE EXPECTED AFTER 06Z WITH SHOWERS
REDEVELOPING BY 14Z OVER WESTERN WYOMING.  THUNDERSTORMS WILL
DEVELOP AFTER 18Z FOR THE BIG HORN BASIN AND JOHNSON AND NATRONA
COUNTIES.  SOME OF THESE STORMS WILL BE STRONG WITH GUSTY WINDS AND
HAIL.  AIRPORTS AFFECTED FRIDAY INCLUDE
KCOD...KWRL...KGEY...KBYG...AND KCPR.

&&

.HYDROLOGY...

THE WIND RIVER FROM DUBOIS TO RIVERTON CONTINUES TO RISE TO NEAR
FLOOD STAGE. A FLOOD WATCH HAS BEEN ISSUED. THE GREEN RIVER FROM
WARREN BRIDGE TO FONTENELLE CONTINUES TO RISE AND IS EXPECTED TO BE
NEAR FLOOD STAGE BY TUESDAY. THE FORKS OF THE SHOSHONE CONTINUE TO
RISE AS WELL.  SMALL CREEKS AND HEADWATER STREAMS THAT ARE
ALREADY FLOWING AT MODERATE TO HIGH LEVELS ARE EXPECTED TO RUN
ABOVE BANKFULL FRIDAY THROUGH SUNDAY.

WARMER MOUNTAIN TEMPERATURES TODAY WILL INCREASE SNOWMELT BELOW
10000 FEET. RUN OFF HAS BEEN BETWEEN 1.5 AND 2 INCHES FROM THIS
SNOW PACK AND IS EXPECTED TO CONTINUE AROUND THIS RATE. SCATTERED
THUNDERSTORMS ARE EXPECTED MAINLY ACROSS NORTHERN WYOMING THIS
EVENING HOWEVER THESE STORMS WILL MOVE FAIRLY QUICKLY. ON
FRIDAY...COOLER TEMPERATURES WILL PREVAIL ACROSS NORTHERN WYOMING
WHILE TEMPERATURES WILL REMAIN WARM ACROSS THE SOUTH. THE BEST
POTENTIAL FOR SIGNIFICANT RAIN PRODUCING THUNDERSTORMS WILL BE
ACROSS NATRONA AND JOHNSON COUNTIES FRIDAY AFTERNOON AND EVENING.
SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO BE MORE ISOLATED
OVER THE WEEKEND WITH NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES
ACROSS THE NORTHERN BASINS AND NEAR OR ABOVE NORMAL TEMPERATURES
ACROSS THE SOUTH.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH LATE SATURDAY
NIGHT WYZ016-017.

&&

SHORT TERM...C.BAKER
LONG TERM...AEM
AVIATION...BERC
FIRE WEATHER...TEAM RIVERTON
HYDROLOGY...C.BAKER
Hazardous weather outlook, Jun 23, 3:30 PM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT THU JUN 23 2011

WYZ001>020-022>030-241104-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
330 PM MDT THU JUN 23 2011

...FLOOD WATCH FOR THE WIND RIVER TONIGHT THROUGH SATURDAY
NIGHT...

...FLOOD WARNING FOR THE WIND RIVER NEAR DUBOIS THROUGH NOON
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL
WYOMING TODAY AND TONIGHT.  A FEW OF THE STORMS COULD BECOME QUITE
STRONG...PRODUCING GUSTY WINDS IN EXCESS OF 45 MPH...
FREQUENT LIGHTNING...SMALL HAIL AND BRIEF VERY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FRIDAY...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE BIG
HORN BASIN...JOHNSON AND NATRONA COUNTIES...LESS INTENSE STORMS ARE
POSSIBLE ELSEWHERE.

EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CAUSE A RISE IN
RIVER LEVEL ON THE WIND RIVER FROM DUBOIS THROUGH RIVERTON.
FLOODING IS LIKELY THIS WEEKEND IN LOW LYING AREAS ADJACENT TO THE
WIND RIVER.

SATURDAY THROUGH TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS
ACROSS NORTHERN WYOMING.

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD
MOUNTAIN SNOWPACK BEGINS TO MELT MORE RAPIDLY WITH THE EXPECTED
WARM-UP INTO THE WEEKEND. SOME LOCATIONS COULD DEVELOP OR CONTINUE TO
EXPERIENCE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND FLOODING.
THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 23, 4:22 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
422 PM MDT THU JUN 23 2011

WYZ012-013-023-024-240000-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-
422 PM MDT THU JUN 23 2011

THUNDERSTORMS WILL BE MOVING INTO FAR WESTERN WYOMING FROM SOUTHEAST
IDAHO BETWEEN NOW AND 6 PM.  SOME OF THESE STORMS WILL BE
STRONG WITH HEAVY RAIN AND FREQUENT DANGEROUS CLOUD TO GROUND
LIGHTNING.  HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE WITH
STRONGER STORMS.  AREAS AFFECTED INCLUDE STAR VALLEY AND
JACKSON HOLE.  HIGHWAY 89 THROUGH STAR VALLEY WILL BE
IMPACTED.  TRAVELERS SHOULD TAKE CARE AS HEAVY RAIN CAN REDUCE
VISIBILITY AND CAUSE HAZARDOUS DRIVING CONDITIONS.

DSB
Special weather statement, Jun 23, 4:28 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
428 PM MDT THU JUN 23 2011

WYZ003-004-232330-
CODY FOOTHILLS-NORTH BIG HORN BASIN-
428 PM MDT THU JUN 23 2011

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE EAST AROUND 30
MPH ACROSS EASTERN PARK AND WESTERN BIG HORN COUNTIES THROUGH 530
PM MDT. THE MAIN HAZARD WITH THESE SHOWERS AND STORMS WILL BE GUSTY
OUTFLOW WIND OF 40 TO 50 MPH. RAINFALL WILL BE MINIMAL. MOTORISTS ON
HIGHWAY 32 BETWEEN EMBLEM AND BYRON CAN EXPECT GUSTY CROSSWINDS...
WITH SIMILAR WINDS EXPECTED ON U.S. HIGHWAY 310 BETWEEN GREYBULL AND
LOVELL. OTHER IMPACTED LOCATIONS WILL BE POWELL...BURLINGTON...
OTTO...AND GARLAND. MOVE INSIDE AS THESE SHOWERS AND STORMS
APPROACH YOUR LOCATION.

CNJ
Special weather statement, Jun 23, 4:59 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
459 PM MDT THU JUN 23 2011

WYZ004-232345-
NORTH BIG HORN BASIN-
459 PM MDT THU JUN 23 2011

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST AROUND 30
MPH ACROSS BIG HORN COUNTY THROUGH 545 PM MDT. THE MAIN HAZARDS WITH
THESE SHOWERS AND STORMS WILL BE GUSTY OUTFLOW WIND OF 40 TO 50 MPH
AND DANGEROUS COULD-TO-GROUND LIGHTNING. THESE STORMS WILL MOVE
ACROSS BIGHORN LAKE EAST OF LOVELL. BOATERS ARE ENCOURAGED TO MOVE
TO SHORE IMMEDIATELY. SEEK SHELTER INDOORS AS THESE STORMS APPROACH
YOUR LOCATION. OTHER AFFECTED LOCATIONS INCLUDE BYRON...EMBLEM...
OTTO...GREYBULL...AND BURLINGTON.

CNJ

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:39 PM MDTSpecial Weather StatementRIWBig Horn51 min
Jun 22, 9:22 PM MDTSpecial Weather StatementRIWBig Horn38 min
Jun 23, 2:37 AM MDTSpecial Weather StatementRIWLincoln38 min
Jun 23, 3:21 AM MDTSpecial Weather StatementRIWSublette24 min
Jun 23, 3:47 AM MDTSpecial Weather StatementRIWSublette28 min
Jun 23, 4:28 AM MDTSpecial Weather StatementRIWFremont47 min
Jun 23, 7:23 AM MDTSpecial Weather StatementRIW52 min
Jun 23, 7:35 AM MDTSpecial Weather StatementRIW40 min
Jun 23, 9:20 AM MDTFlood WatchRIWFremont25 hr
Jun 23, 10:34 AM MDTSpecial Weather StatementRIWLincoln26 min
Jun 23, 11:02 AM MDTSpecial Weather StatementRIWSublette43 min
Jun 23, 3:24 PM MDTRiver Flood WarningRIWFremont16 days
Jun 23, 5:51 PM MDTSpecial Weather StatementRIWFremont39 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.